Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Why am I having constant ear ache with bitter taste and numbness and tingling in side of face?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1998
Answered : 784 Questions
Hi, Around 6 weeks ago I started to get an earache after a week I went to the GP because I also got a numbness to that side of my face. She said she couldn't find anything but said it might be TN. 2 weeks later I went back & another GP said I had a raging ear infection as my ear should have been pink inside but she said it was dark brown. She have me ear drops. Now for the past 5 weeks I have a constant ear ache plus a very bitter taste in my mouth alongside this numbness & tingling on the side of my face. It also causes me to have tension along that side of the face & I don't know if it a sinus issue. I have since been on antibiotics I steam every day ... Help
Posted Tue, 14 Jan 2014 in Ear, Nose and Throat Problems
Answered by Dr. Prahlad Duggal 9 hours later
Brief Answer: Pleas get your ear examined by ENT and cleaned. Detailed Answer: Hi, Thanks for the query. Earache along with dark brown in the external auditory canal points to wax or debris in the external auditory canal which may have become infected or impacted. This can lead to pain as well as numbness in the area. The other cause of tingling and numbness in the facial area can be sinusitis also but there should be associated symptoms in the nose like discharge or post nasal drip or headache. Please consult an ENT and get your ear cleaned of that dark brown thing. If your problem persists after that, then medical treatment for sinusitis can be proceeded with in the form of nasal decongestants and mucolytics or investigated for sinusitis Feel free to ask another query. Regards
Above answer was peer-reviewed by
Follow-up: Why am I having constant ear ache with bitter taste and numbness and tingling in side of face? 39 minutes later
Thank you for replying to my question.Do I just go back to my GP? Hopefully I will get some respite from it as just becoming more & more annoying! ... I meant to say that when the GP prescribed me antibiotics he said he couldn't see any infection but prescribed them anyway! ... Just want to get rid of this bitter after taste & discomfort now. Also I have no discharge from my nose but there is definently some sinus issue as my eye , back of my ear & a bit of head tension all on that side. Thanks again!
Answered by Dr. Prahlad Duggal 27 minutes later
Brief Answer: Continue with steam, add nasal decongestant drops Detailed Answer: Thanks for the query. You can go back to your GP but I do not know whether your GP will be in a position to clean the ear of that dark brown thing. Of course if the antibiotics are not doing anything, and if the findings of the other GP are correct, then cleaning the ear will help more than antibiotics. The antibiotics should have helped somewhat in sinusitis also if actually there is some sinusitis. Please use nasal decongestant drops for few days if these are available over the counter and this will help in clearing the sinuses. Also, please continue with steam inhalation and take an appropriate appointment for starting treatment for sinusitis and may be an Xray or CT scan PNS if your doctor feels so. Feel free to ask another query. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor